Mississippi, 2006

Funnel Cloud in Mississippi, May 8, 2006

May 8, 2006 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 8, 1:26 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, May 8, 1:26 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
226 PM CDT MON MAY 8 2006

.DISCUSSION...

EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD
MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA
AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA.
CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST.
THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS.
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND
WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE
COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED
BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE
FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD
AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  88  70  87 /  20  30  20  40
BTR  68  88  70  88 /  20  30  20  40
MSY  71  88  72  88 /  20  30  20  40
GPT  70  86  72  86 /  20  30  20  40

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

25
Hazardous weather outlook, May 8, 10:00 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON MAY 8 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE
POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE
EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH
THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED
THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, May 8, 5:43 PM CST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
643 PM CDT MON MAY 8 2006

LAZ040-090016-
ST TAMMANY-
643 PM CDT MON MAY 8 2006

...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH...

AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW
MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE
NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN
ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF
SLIDELL THROUGH 715 PM.

PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR
THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR
THIS STORM.

18

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Pearl River

When
May 8, 7:56 PM CST
Where
Pearl River County, 1 mi E of Mc Neil
Reported by
GENERAL PUBLIC
Coordinates
30.769, -89.590 (the zone’s center; the record gives no point)

A funnel cloud was briefly observed.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510629.